Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 294, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 19, 2012, 10:00 PM CDT for 4 counties in Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2012, 10:00 PM CDT (03:00 UTC)
- Expired
- Jul 19, 2012, 10:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Dickson County, TN, Houston County, TN, Montgomery County, TN, Stewart County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 7:35 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2853 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1475 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
900 WUUS54 KOHX 200300 SVROHX TNC043-083-125-161-200345- /O.NEW.KOHX.SV.W.0294.120720T0300Z-120720T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1000 PM CDT THU JUL 19 2012 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL STEWART COUNTY IN MIDDLE TENNESSEE... NORTH CENTRAL DICKSON COUNTY IN MIDDLE TENNESSEE... NORTHEASTERN HOUSTON COUNTY IN MIDDLE TENNESSEE... SOUTHWESTERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE... * UNTIL 1045 PM CDT * AT 958 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR CUMBERLAND CITY...MOVING EAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ERIN PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM FRIDAY MORNING FOR CENTRAL TENNESSEE. && LAT...LON 3655 8736 3625 8733 3627 8771 3648 8772 TIME...MOT...LOC 0300Z 261DEG 18KT 3638 8764 $$ FORECASTER: 11
1 follow-up statement
767 WWUS54 KOHX 200325 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1025 PM CDT THU JUL 19 2012 TNC043-083-125-161-200345- /O.CON.KOHX.SV.W.0294.000000T0000Z-120720T0345Z/ STEWART TN-DICKSON TN-HOUSTON TN-MONTGOMERY TN- 1025 PM CDT THU JUL 19 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN MONTGOMERY...NORTHEASTERN HOUSTON...NORTH CENTRAL DICKSON AND EAST CENTRAL STEWART COUNTIES UNTIL 1045 PM CDT... AT 1022 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES NORTHEAST OF ERIN...MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHERN DICKSON AND SOUTHERN MONTGOMERY COUNTIES. LAT...LON 3630 8734 3632 8764 3649 8766 3655 8736 TIME...MOT...LOC 0325Z 261DEG 18KT 3640 8749 $$ 11
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 5:21 PM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jul 19, 5:21 PM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 521 PM CDT THU JUL 19 2012 .UPDATE...ADDED AVIATION SECTION FOR 00Z TAF'S. && .AVIATION...BNA/CKV/CSV...COLD FRONT CURRENTLY STRETCHED ALONG THE OHIO VALLEY IS EXPECTED TO GATHER STEAM AND PUSH INTO MIDDLE TENNESSEE DURING THE EVENING AND OVERNIGHT. ATMOSPHERE ACROSS THE MID STATE THIS AFTERNOON IS EXTREMELY MOIST AND UNSTABLE, SO AT LEAST SCATTERED CONVECTION CAN BE EXPECTED DURING THE EVENING AND POSSIBLY EVEN PAST MIDNIGHT. WILL HANDLE THIS WITH TEMPO GROUPS IN THE TAF'S, WITH SIGNIFICANTLY LESS CHANCE OF PRECIPITATION IN THE POST-FRONTAL ENVIRONMENT TOMORROW. && .PREV DISCUSSION... /ISSUED 313 PM CDT THU JUL 19 2012/ DISCUSSION... SUBSIDENCE HAS APPARENTLY WON THE BATTLE TODAY WITH SINKING AIR ALOFT SUPPRESSING THE CUMULUS FIELD ACROSS MIDDLE TENNESSEE AND PREVENTING ANY SHOWER AND THUNDERSTORM DEVELOPMENT. THE MOSTLY CLEAR SKIES HAVE ALLOWED TEMPERATURES TO SOAR INTO THE MID 80S TO MID 90S...AND WITH MOISTURE POOLING ACROSS OUR AREA SOUTH OF THE COLD FRONT TO OUR NORTH...DEWPOINTS HAVE CLIMBED INTO THE LOW TO UPPER 70S. UNFORTUNATELY THIS COMBINATION MEANS HEAT INDEX VALUES HAVE CLIMBED TO NEAR OR ABOVE HEAT ADVISORY CRITERIA ACROSS THE NORTHWEST HALF OF THE CWA AS EARLIER FEARED WITH CKV AND BNA BOTH AT 106 ATTM. HOWEVER...SHORT TIME SPAN OF THESE HIGH HI VALUES ALONG WITH CRITERIA NOT EXPECTED TO BE MET TOMORROW NEGATES ANY ISSUANCE OF AN ADVISORY AT THIS TIME. MAIN ISSUES FOR THE FORECAST REVOLVE AROUND POPS FOR TONIGHT AND TOMORROW WITH COLD FRONT PUSHING SOUTHWARD. LATEST LOCAL WRF AND HRRR RUNS INDICATE CURRENT PREFRONTAL ACTIVITY DEVELOPING ALONG THE OHIO RIVER WILL ORGANIZE INTO A SEMI-LINE AND PUSH INTO THE NORTHERN CWA THIS EVENING BEFORE WEAKENING OVERNIGHT. ADDITIONAL ACTIVITY MAY POP UP TO THE SOUTH AND EAST OF THE LINE AS WELL. WITH THIS THINKING AND COORDINATION WITH SURROUNDING WFOS...HAVE ADJUSTED POPS TO LIKELY ACROSS THE NORTHERN HALF TONIGHT WITH CHANCE POPS SOUTH. SOME OF THESE STORMS WILL LIKELY BE STRONG TO POSSIBLE SEVERE DUE TO THE PREDICTED INSTABILITY LEVELS...WITH DAMAGING WINDS THE MAIN THREAT. LOW TEMPERATURES WILL BE DEPENDENT ON HOW MUCH PRECIP OCCURS AND WENT JUST UNDER LATEST MOS GUIDANCE. MODELS INDICATE CONVECTION WILL REJUVENATE AHEAD OF THE COLD FRONT ACROSS THE CWA FRIDAY MORNING...WITH ACTIVITY PUSHING SOUTHEASTWARD THROUGH THE AFTERNOON. WILL CONTINUE TREND OF LOW POPS IN THE NORTHWEST AND LIKELY POPS IN THE SOUTHEAST. ONCE AGAIN...SOME STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WITH THE MAIN THREAT BEING DAMAGING WINDS...ESPECIALLY IN OUR SOUTHEASTERN HALF. CLOUD COVER AND PRECIP WILL ALSO KEEP HIGHS LOWER THAN TODAY IN THE 80S TO NEAR 90. MUCH DRIER AIR IN THE MID AND UPPER LEVELS WILL FILTER INTO THE MID STATE BEHIND THE FRONT...WITH SLIGHTLY COOLER TEMPS AND DEWPOINTS AND DRY CONDITIONS ANTICIPATED FOR SATURDAY INTO SUNDAY. 12Z GFS/ECMWF KEEP H5 RIDGE AXIS CENTERED FROM THE PLAINS STATES INTO THE CENTRAL GULF COAST NEXT WEEK...WITH MIDDLE TENNESSEE IN NORTHWEST FLOW ALOFT ON THE EAST SIDE OF THE RIDGE. WITH MOISTURE LEVELS ALSO INCREASING BY MONDAY...LOW PRECIP CHANCES WILL RETURN TO THE FORECAST FOR EARLY TO MID NEXT WEEK. 500MB HEIGHTS WILL BE MUCH HIGHER THAN WE HAVE SEEN THIS PAST WEEK...SO ONLY ISOLATED TO WIDELY SCATTERED CONVECTION IS ANTICIPATED. TEMPERATURES WILL ALSO BE ON A WARMING TREND WITH HIGHS REACHING BACK INTO THE MID TO UPPER 90S BY THE END OF THE FORECAST PERIOD...AND HEAT ADVISORY CONDITIONS ARE POSSIBLE AGAIN BY THEN AS WELL. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && ROSE
Hazardous weather outlook, Jul 19, 3:57 PM CDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 357 PM CDT THU JUL 19 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-202100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 357 PM CDT THU JUL 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE OHIO RIVER AND MOVE INTO MIDDLE TENNESSEE THIS EVENING AND TONIGHT. SOME STORMS WILL BE STRONG TO SEVERE WITH HEAVY RAIN AND GUSTY TO DAMAGING WINDS. SOME LOCALIZED FLOODING WILL ALSO BE POSSIBLE WITH THE HEAVIER DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TN ON FRIDAY. DAMAGING WINDS AND ISOLATED LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. ADDITIONALLY...LOCALIZED FLOODING WILL BE POSSIBLE WITH THE HEAVIER DOWNPOURS. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 55
In the hours before
Local storm report, Jul 19, 9:14 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
914 PM CDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM TSTM WND DMG 5 S SPRINGFIELD 36.43N 86.88W
07/19/2012 ROBERTSON TN AMATEUR RADIO
18 INCH DIAMETER TREE BLOWN DOWN SOUTH OF SPRINGFIELD
&&
11Local storm report, Jul 19, 9:21 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
921 PM CDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND GST 10 E SPRINGFIELD 36.50N 86.70W
07/19/2012 E60 MPH ROBERTSON TN PUBLIC
RESIDENT NEAR THE INTERSECTION OF BOYLES ROAD AND
PLEASANT GROVE ROAD ESTIMATED WINDS 60-70 MPH.
&&
JLMLocal storm report, Jul 19, 9:40 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
940 PM CDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM TSTM WND DMG 4 NE ASHLAND CITY 36.32N 87.01W
07/19/2012 CHEATHAM TN TRAINED SPOTTER
TREES DOWN AND A TRAMPOLINE FLIPPED
0918 PM TSTM WND GST GOODLETTSVILLE 36.33N 86.70W
07/19/2012 E60 MPH DAVIDSON TN TRAINED SPOTTER
ESTIMATED WINDS IN EXCESS OF 60 MPH ON MAIN STREET IN
GOODLETTSVILLE.
&&
11The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:55 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 35 min |
| Jul 19, 8:27 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 33 min |
| Jul 19, 8:51 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Smith | 54 min |
| Jul 19, 8:56 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 34 min |
| Jul 19, 9:00 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner, Wilson | 15 min |
| Jul 19, 9:23 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Sumner, Trousdale, Wilson | 37 min |
| Jul 19, 9:29 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Sumner, Wilson | 31 min |
| Jul 19, 9:36 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson | 24 min |
| Jul 19, 9:46 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Pickett, Smith | 29 min |
| Jul 19, 9:57 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Sumner, Trousdale, Wilson | 33 min |
| Jul 19, 10:01 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Rutherford, Sumner, Williamson and 1 more | 29 min |
| Jul 19, 10:14 PM CDT | Special Weather Statement | OHX | Fentress, Jackson, Overton, Putnam | 46 min |
| Jul 19, 10:29 PM CDT | Special Weather Statement | OHX | Davidson, Smith, Williamson, Wilson | 31 min |
| Jul 19, 10:41 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 19 min |
| Jul 19, 10:59 PM CDT | Special Weather Statement | OHX | Cannon, Cumberland, DeKalb, Putnam, Rutherford, White and 1 more | 31 min |
| Jul 19, 11:18 PM CDT | Special Weather Statement | OHX | Stewart | 27 min |
| Jul 19, 11:36 PM CDT | Special Weather Statement | OHX | Robertson, Sumner | 24 min |
| Jul 20, 12:20 AM CDT | Special Weather Statement | OHX | Montgomery | 40 min |
| Jul 20, 12:26 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 49 min |
| Jul 20, 12:41 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 34 min |
| Jul 20, 1:32 AM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Williamson, Wilson | 3 hr |
| Jul 20, 2:56 AM CDT | Areal Flood Advisory | OHX | Dickson, Hickman, Maury, Williamson | 3 hr |
| Jul 20, 3:57 AM CDT | Areal Flood Advisory | OHX | Davidson, Sumner, Wilson | 2 hr |
| Jul 20, 7:01 AM CDT | River Flood Advisory | OHX | Bedford | 9 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.